Alert archive / Nebraska / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 206, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Jul 25, 2002, 2:37 AM CDT for Cass County, Nebraska. It was in force for 23 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 25, 2002, 2:37 AM CDT (07:37 UTC)
- Expired
- Jul 25, 2002, 3:00 AM CDT
- In force
- 23 min
- Issued by
- NWS Omaha, NE
- Area
- Whole counties
County Cass County, NE
The radar
The Omaha radar (KOAX), 49 km from the middle of the area, began a volume at 07:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 25, 2:45 AM CDT | Thunderstorm Wind 50 E | Louisville, NE | A thunderstorm wind gust was estimated at around 60 mph by a law enforcement official. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 7.6 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 735 J/kg
- Mixed-layer CIN
- -160 J/kg
- Mixed-layer LCL
- 2139 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 310 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
950 WUUS53 KOAX 250737 SVROMA NEC025-250800- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE OMAHA NE 235 AM CDT THU JUL 25 2002 THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CASS COUNTY IN SOUTHEAST NEBRASKA * UNTIL 300 AM CDT * AT 234 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER CEDAR CREEK...OR ABOUT 15 MILES SOUTH OF OMAHA. MOVEMENT WAS SOUTHEAST AT 45 MPH. * SOME LOCATIONS AFFECTED... MURRAY...UNION...NEHAWKA...AND PLATTSMOUTH THIS IS A DANGEROUS STORM WITH 65 MPH WINDS EXPECTED. TAKE SHELTER ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. KEEP AWAY FROM WINDOWS AND GLASS DOORS. NIETFELD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 3:30 PM CDT, 11 hours 7 minutes earlier.
Area forecast discussion, Jul 24, 3:30 PM CDT, 11 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 330 PM CDT WED JUL 24 2002 FORECAST CONCERNS CONTINUE TO CENTER AROUND PRECIP CHANCES AND TEMPS RELATING TO FRONTAL BOUNDARIES. SYNOPSIS...WARM FRONT FROM LOW N CNTRL SD SEWD NEAR MO RVR INTO SERN NEB WILL LIKELY BE REINFORCED BY OUTFLOW FROM ONGOING CONVECTION. THE AREA WILL REMAIN IN LOW LVL MOIST ADVN AS LOW LVL JET INCREASES THIS EVE. SHORT TERM...STILL LOOKS LIKE A GOOD CHC TSTMS ESPECIALLY IN NRN AND ERN ZONES. SEVERE POTENTIAL PER MCD. MID TERM...AFTER SFC LOW AND UPPER WAVE PASS TO OUR EAST...A WEAK CDFNT WILL DROP INTO NRN KS...POSSIBLY RESULTING IN SOME TSTMS IN THE SOUTH FIRST. COOLING WILL BE VERY MINOR AS WARM ADVN GETS GOING BY THU AFTN ALOFT. ANOTHER CHC TSTMS WITH RETURN OF FRONT AHEAD OF NEXT WAVE MAINLY FRI AFTN INTO FRI NIGHT. AS TEMPS CONTINUE TO WARM ALOFT...AVN QPF BULLSEYE IS ALMOST CERTAINLY OVERDONE. ETA EXTENSION APPEARS TO BRING ANOTHER COLD FRONT THROUGH ON SAT... BUT AVN WAITS UNTIL SUNDAY. CHC PRECIP BOTH DAYS. WILL NOT GO AS HOT ON TEMPS SAT AS SOME NEIGHBORS. HAVE NO BIG DISAGREEMENTS WITH HPC GUIDANCE LATER IN THE EXTENDED. .OMA...NONE. POLLACK
In the hours before
Special weather statement, Jul 25, 1:14 AM CDT, 1 hour 23 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-251000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1230 PM CDT WED JUL 24 2002 STORM SPOTTER ACTIVATION SHOULD NO LONGER BE NEEDED EARLY THIS MORNING OVER EASTERN NEBRASKA OR SOUTHWEST IOWA. A LARGE AREA OF SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO TRACK TO THE SOUTHEAST EARLY THIS MORNING THROUGH PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA...HOWEVER THE THREAT OF SEVERE WEATHER IS LOW. THERE MAY BE ENOUGH WIND SHEAR FOR A FEW SUPERCELLS...WHICH COULD PRODUCE SOME GUSTY WINDS AND HAIL...BUT WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATIC INFORMATION IS AVAILABLE ON THE INTERNET AT WWW.CRH.NOAA.GOV/OAX OR AT WEATHER.GOV (LOWER CASE). DDN
Special weather statement, Jul 25, 1:15 AM CDT, 1 hour 22 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-251000- HAZARDOUS WEATHER OUTLOOK...CORRECTED ISSUANCE TIME NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 115 AM CDT THU JUL 25 2002 STORM SPOTTER ACTIVATION SHOULD NOT BE NEEDED EARLY THIS MORNING OVER EASTERN NEBRASKA OR SOUTHWEST IOWA. A LARGE AREA OF SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO TRACK TO THE SOUTHEAST EARLY THIS MORNING THROUGH PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA...HOWEVER THE THREAT OF SEVERE WEATHER IS LOW. THERE MAY BE ENOUGH WIND SHEAR FOR A FEW SUPERCELLS...WHICH COULD PRODUCE SOME GUSTY WINDS AND HAIL...BUT WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATIC INFORMATION IS AVAILABLE ON THE INTERNET AT WWW.CRH.NOAA.GOV/OAX OR AT WEATHER.GOV (LOWER CASE). DDN
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 10:43 PM CDT | Severe Thunderstorm Warning | OAX | Knox | 62 min |
| Jul 24, 11:35 PM CDT | Severe Thunderstorm Warning | OAX | Cedar | 40 min |
| Jul 24, 11:48 PM CDT | Severe Thunderstorm Warning | OAX | Knox | 42 min |
| Jul 25, 2:11 AM CDT | Severe Thunderstorm Warning | OAX | Douglas | 49 min |
| Jul 25, 3:00 AM CDT | Severe Thunderstorm Warning | OAX | Otoe | 45 min |
| Jul 25, 3:53 AM CDT | Severe Thunderstorm Warning | OAX | Thurston | 37 min |
| Jul 25, 3:58 AM CDT | Severe Thunderstorm Warning | OAX | Douglas, Sarpy, Washington | 62 min |
| Jul 25, 4:09 AM CDT | Tornado Warning | OAX | Thurston | 21 min |
| Jul 25, 4:31 AM CDT | Tornado Warning | OAX | Burt | 29 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.